| Welcome to the Sober Recovery Community |
Already registered? Login above ---^
To take advantage of all Posting, Chatting, Gaming, and all the features available at SoberRecovery, join the over 100,000 current members, and become a member of our supportive community today! Ads will no longer appear on the forums, once you register.
|12-26-2013, 08:32 PM||#1 (permalink)|
No more SUBstitutions...
Join Date: Dec 2013
Location: Queens NY
Quitting Suboxone Advice/Nice to meet you.
I'd like to take this opportunity to introduce myself before I start bitchin' and moaning about my problems. I'm Anthony, 25 years old, live in Queens NY, 5'10", weigh in at a skinny 130 lbs on a good day. I've been using all my life and started with the H about 4 years ago. Very happy to meet you all.
SO, I've been on Subs for about 6 months and god damn they are a Miracle Substance. It's interesting to read other people's experience on the stuff, whether it's depression, headaches, those old cravings sticking around. I get none of it. Not only does it improve my mood, gets rid of my depression/anxiety, it also makes my cravings nonexistent. (Reading these posts I have an understanding that rules are not set in stone and everyone's body works differently.) Anyone wondering if they should start Subs, I highly recommend it... except...
For some reason, no matter how much I taper, it's a miserable mother ******* experience. ******* chills, ******* goosebumps, ******* emotions getting exaggerated to all hell, anxiety, depression, shakes, runny nose, teary eyes, all the usual ******* bullshit. It's aggravating if you didn't notice from my unnecessary use of profanity. I'm sure that part of it is from me being a bitch, and I'm sure people on here have asked similar questions that people are tired of answering. BUT what am I missing here?
I live on a modest income in the most ridiculously expensive city, I don't have insurance and I buy my Subs from a "guy" and have no doctor to ask. I don't have good eating habits so I'm sure that's a part of it, but who has an appetite anyway. What can I do to make this a tiny bit easier, even if I'm just mindfucking myself into believing I'm "good". Are there vitamins that can help my brain understand, "This is a happy moment, BE HAPPY!" Is there a diet I can follow so I'm not all achy and actually maybe want to get out of bed. I know I sound like I'm whining and I apologize, I just want a normal life. There's people I want to meet, girls I want to lay, art I want to create, and my minds to filled with "OH NO I'M OUT OF SUBS LET ME USE A BAG JUST FOR TODAY!"
Ugh this is turning into a novel. Any advice is good advice. Honestly, just knowing I'm not alone in this makes me feel better already. Thanks in advance.
|12-27-2013, 06:29 AM||#2 (permalink)|
Join Date: Jun 2010
Welcome Ant. Sorry you are having trouble getting off Sub. A lot of it is mind over matter and you can trick yourself into thinking you feel worse than you actually do. I am surprised you were able to kick H, but can't kick subs. This is where a doctor comes in. A doctor could provide you with a proper tapering schedule along with any other comfort meds to get off the sub completely. Sleep, exercise, and eating right always helped me. Glad things are looking up for you. You should be very proud that you have gotten away from dope because it is a killer. Lost too many friends to that sh*t!!!
|12-27-2013, 07:22 AM||#3 (permalink)|
Join Date: Aug 2012
Location: Houston Texas
Anthony. Remember. Sub is still an opiate. The only difference between buprenorphine and heroin/oxy is that it only partially activates your receptors.
Think of your addiction as a race car. Heroin is NOS. You push the pedal and throw the switch and BAM you accelerate, get your rush and your high. WHAT A RIDE..
Suboxone? Well. It is a small stock Honda civic with a governor that will only allow the car to go 35mph no matter how hard you push the gas pedal (take). This is the beauty and the small print of buprenorphine. It is a miracle substance in that it will satisfy your opiate receptors cry to have something binded to it. However once bound bupe will not activate it nearly as much as heroin or oxy or any other full on opiate agonist. So. You don't jones for it. You don't take more for the effect. It essentially kicks the can down the road.
my non professional non medical opinion is that addiction is a two dragon enemy. One dragon is the physical stuff. The chemistry of stimulating your receptors for an artificial high/happiness. Of course that is usually driven by a psychological or emotional need. When we finally make the decision to quit it is a daunting task. Daunting in that in order to recover we have to fix the underlying emotional drive that causes us to use. That is a hard thing to do when you feel like a cold pile of dog cr*p from withdrawal. Suboxone will delay the physical "bill" we have to pay for our addiction so that we can work on the emotional psychological part of our addiction. IN THEORY once we have dealt with that and you and your counselor have made the decision together that your progress is sufficient to call you healed. THEN is when most people feel it is appropriate to deal with the physical healing of our disease. This is when some professionals and patients elect to begin to taper off of suboxone. This is when the fine print comes in. MOST people will feel some form of withdrawal from suboxone because you are reducing the amount of activity and bindings at your receptor sites. BUT, the idea now is that you are emotionally stable and equipped to handle this withdrawal. I believe most healthcare professionals and the mfg of sub believe that your withdrawal experience will be more mild then that of a full agonist. I believe every persons experience will be different.
Anyway. As for advice. I don't have a lot since I am still in active addition. I have used suboxone though and it worked as advertised.
However. You need to go in to this understanding that it boils down to you are removing an opiate from your system. You will feel the appropriate feelings associated with stopping an opiate. First and foremost you should attempt to get under the care of a doctor. If that is not possible then research research research. We are prohibited from giving medical advice here and it is a good rule. However, if you want to stop suboxone you need to make sure you are ready. Ready would be not even remotely considering dropping a bag of H because you don't have sub.
From what research I have done. TIME is your friend. Time being that you taper as slowly as feasible. Step down and give yourself time to adjust. Keep doing that until you are as low as possible and then step off. Replace what your body is going to miss. Exercise is the best thing as it will create those natural opiates (endorphins). Are they the same as sub or H. Of course not. But it will take the edge off.
Good luck and let us know how you are making out.
|introductions, quitting, suboxone|
|Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)|
|National Drug and Alcohol Treatment Centers |
| Drug Rehab |
Best Treatment Center |
Detox Center |
Residential Treatment Center |
Cocaine/Crack Treatment | Alcohol Rehab | Heroin/Oxycontin Treatment Center | Crystal Meth Treatment | Marijuana Treatment | Methadone Treatment | Suboxone Treatment
|Local Treatment Resources and Events |
| Alabama |
Florida | Georgia | Hawaii | Idaho | Illinois | Indiana | Iowa | Kansas | Kentucky | Louisiana | Maine
Maryland | Massachusetts | Michigan | Minnesota | Mississippi | Missouri | Montana | Nebraska | Nevada | New Hampshire
New Jersey | New Mexico | New York | North Carolina | North Dakota | Ohio | Oklahoma | Oregon | Pennsylvania | Rhode Island
South Carolina | South Dakota | Tennesee | Texas | Utah | Vermont | Virginia | Washington | West Virginia | Wisconsin | Wyoming
| || |